MAUDE Adverse Event Report: DRAEGER MEDICAL SYSTEMS, INC. INFINITY DELTA / DELTA XL; PHYSIOLOGICAL MONITORING SYSTEMS

DRAEGER MEDICAL SYSTEMS, INC. INFINITY DELTA / DELTA XL; PHYSIOLOGICAL MONITORING SYSTEMS
Model Number MS18597
Medical Device Problem Code No Audible Alarm (1019)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 11/18/2024
Type of Reportable Event Death
Additional Manufacturer Narrative
Our dräger service technician could not detect any malfunction of the devices during an on-site inspection.For further investigation, we have received the logs from the infinity-central-station (ics) and the delta monitor, which allow us to trace user activities.The submitted logs indicate that the alarming of the delta monitor at the patient bed zi3-f was paused by user input ("user selected alarm pause start") at 9:33 pm until a next input at 11:11 pm ended the alarm pause sequence.The device behavior is as follows: when users are selecting the 'all alarms off' fixed key to enter an alarm pause state, new alarm conditions would not trigger alarms until the alarm pause timed out or until a user ends the pause manually.The delta is able to have the alarm pause interval set to 1, 2, 3, 4, 5 minutes, or to off.If set to off, the alarm pause state will not end until the user pressed the all alarms off fixed key for a second time.The log review findings indicate that the alarm pause countdown was set to off at the bedside delta as the alarm pause state would only remain from 9:33pm to 11:11pm if the countdown was set to off.During an active alarm pause, the monitor displays the ¿all alarms off¿ banner in white text within a red background.During the reported time, the ics did display alarms, and users were acknowledging alarms at other beds, confirming that the ics was alarming and displaying as intended.The logs do not show any interruption to the connection to the ics during the reported period of time.If the bedside monitor went offline, the ics would show ¿offline¿, and the bedside would also indicate that it is offline.The log entries further provide evidence that user interaction at the particular bed place was starting again at 11:11pm and that new alarm conditions occurred with the patient which triggered corresponding alarms.The logs show that any alarm pause states initiated by users after 11:11pm at this bed place were then only active for two minutes.Following from the aforementioned, we can confirm that no alarms were generated for bed zi3-f between 9:33 pm and 11:11 pm because the alarming was paused by user input for this period.The log entries further provide evidence that user interaction at the particular bed place was starting again at 11:11pm and that new alarm conditions occurred with the patient which triggered corresponding alarms.The logs show that any alarm pause states initiated by users after 11:11pm at this bed place were then only active for two minutes.Following from the aforementioned, we can confirm that no alarms were generated for bed zi3-f between 9:33 pm and 11:11 pm because the alarming was paused by user input for this period.Based on this information it has been determined that there was no malfunction of the device.
 
Additional Manufacturer Narrative
The logs were pulled from the infinity central station (ics) and the delta monitor, and the device was inspected on site with no malfunction found by a drager service technician.When users 'alarm paused', there would be no alarms at the bedside monitor or at the ics until the alarm pause timed out.The ics log shows several ¿alarm silence timer resets¿, indicating that a new alarm condition occurred which would have canceled the current alarm pause state.Alarms would have resumed visual and audio alarm annunciation at ics and at the bedside device.A network capture was requested but was not available for review.Due to the older software versions, it cannot be determined what kind of alarms were being produced without a network capture.The logs confirm that alarms were being generated and were acknowledged and silenced by users during the time of event.Upon review, the logs show that the bedside monitor, the delta, was being monitored by the ics from november 28th 9:33pm to after midnight.There was no user activity to silence or pause any alarms from 9:33 pm until 11:11pm, meaning that the beside was not alarming at the ics, or that there was no acknowledgement of the alarms.During this time, the ics did display alarms, and users were acknowledging alarms at different beds.It cannot be determined if the alarms being given between 21:33:24 and 23:11:09 were from the zi3-f bedside, as the software version of the ics did not have the alarm history.The logs do not show any interruption to the connection to the ics during the reported period of time.If the bedside monitor went offline, the ics would show ¿offline¿, and the bedside would also indicate that it is offline.As there is no evidence that the bed went offline, that means the bedside was monitored continuously.Most of the user activity for the zi3-f bedside was from nov 18 23:11(11:11pm) and continues on and off for about 26 minutes until 23:38.(11:38 pm).During this time, the device was audio paused by users, and entered new alarm states, which would reinstate visual and audio alarms at the bedside and the ics.This shows that users were responding to alarms for the bedside device from about 11:11pm onwards, and that the delta and ics were alarming functionally.Additional information confirmed that there is no network recording available, and that the customer does not use gateway.Since a network capture is unavailable, draeger cannot determine what the zi3-f bedside was alarming for, and it cannot be determined if there was a network issue preventing alarms being sent to the ics.In summary, there is no evidence of an ics or delta malfunction, as the devices were monitoring and alarming correctly according to the information available.To further investigate the issue, a network capture while replicating the issue would be necessary.The customer should refer to their delta sw vg9 instructions for use (ifu) alarm management section for alarm silencing features.
 
Event or Problem Description
The customer alleged that the delta did not transmit or record alarms for three hours, during which the patient needed resuscitation that did not receive.Reportedly, the patient passed away.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The investigation has started.A follow up report will be submitted upon completion.
 
Event or Problem Description

Brand Name
INFINITY DELTA / DELTA XL
Common Device Name
PHYSIOLOGICAL MONITORING SYSTEMS
Manufacturer (Section D)
DRAEGER MEDICAL SYSTEMS, INC.
3135 quarry road
telford PA
Manufacturer (Section G)
DRAEGER MEDICAL SYSTEMS, INC
3135 quarry road
telford PA 18969
Manufacturer Contact
3135 quarry road
telford, PA 18969
9784097390
MDR Report Key20778239
Report Number1220063-2024-00132
Device Sequence Number9053438
Product Code MHX
UDI-Device Identifier04049098004152
UDI-Public(01)04049098004152(11)170829(93)MS18597-59
Combination Product (Y/N)N
PMA/510(K) Number
K152407
Number of Events Summarized1
Summary Report (Y/N)Y
Reporter Type Manufacturer
Report Source Foreign,Consumer,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberMS18597
Device Lot NumberN/A
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/18/2024
Supplement Date Received by Manufacturer11/18/2024
11/18/2024
Initial Report FDA Received Date11/26/2024
Supplement Report FDA Received Date01/10/2025
01/30/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/29/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
N/A.; N/A.; N/A.
Outcome Attributed to Adverse Event Death;
Patient SexUnknown